Alert archive / Guam / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Guam

April 5, 2014

NWS Guam issued this red flag warning at Apr 5, 2014, 9:05 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2014, 9:05 PM CDT (02:05 UTC)
Expired
Apr 6, 2014, 3:00 AM CDT
In force
6 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWMY80 PGUM 060205
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1205 PM CHST SUN APR 6 2014

...FIRE WEATHER WATCH IN EFFECT FOR GUAM THROUGH MONDAY AFTERNOON...

.DRY CONDITIONS AND GUSTY WINDS WILL PRODUCE CONDITIONS CONDUCIVE
TO THE RAPID SPREAD OF WILDFIRES UNTIL MONDAY EVENING.

GUZ001-061000-
/X.UPG.PGUM.FW.A.0002.000000T0000Z-140406T0900Z/
/X.NEW.PGUM.FW.W.0002.140406T0205Z-140406T0800Z/
/X.NEW.PGUM.FW.A.0003.140406T0800Z-140407T0800Z/
GUAM-
1205 PM CHST SUN APR 6 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING FOR GUAM...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING
THROUGH MONDAY AFTERNOON FOR GUAM...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING UNTIL 6 PM THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED...IN EFFECT FROM 6 PM THIS EVENING THROUGH MONDAY
AFTERNOON.

* AFFECTED AREA...GUAM...PRIMARILY THE MOUNTAINS AND GRASSY AREAS
  OF SOUTHERN AND CENTRAL GUAM.

* WINDS...EAST 15 TO 25 MPH.

* TIMING...MOST DANGEROUS TIMES WILL BE FROM LATE MORNING HOURS
  UNTIL AROUND SUNSET.

* RELATIVE HUMIDITY...AS LOW AS 55 PERCENT.

* TEMPERATURES...DAYTIME HIGHS IN THE UPPER 80S.


* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS NOT
  RECOMMENDED AS EMBERS AND ASH MAY START SPOT FIRES DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CHAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:31 AM CDT, 18 hours 34 minutes earlier.

Area forecast discussion, Apr 5, 2:31 AM CDT, 18 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
531 PM CHST SAT APR 5 2014

.MARIANAS SYNOPSIS...
DRY AND BREEZY CONDITIONS. PGUA WSR-88D SHOWS NO SHOWERS MOVING
THROUGH THE MARIANAS WATERS. SATELLITE IMAGERY SHOWS MAINLY
PARTLY CLOUDY SKIES AND LITTLE IN THE WAY OF SHOWER COVERAGE OVER
THE MARIANAS AND EASTWARD ALL THE WAY TO THE DATELINE. THE
MORNING SOUNDING INDICATED VERY DRY CONDITIONS THROUGHOUT THE
ATMOSPHERE AND BREEZY TO WINDY CONDITIONS THROUGH THE LOWER 9000
FEET.

&&

.DISCUSSION...
LITTLE CHANGE. THE MARIANAS ARE IN THE MIDDLE OF SYNOPTICALLY DRY
TRADE-WIND FLOW BETWEEN FRONTS AND SHEAR LINES TO THE NORTH AND
DEEP CONVECTION SOUTH OF 10N. MODELS INDICATE THE PATTERN WILL
STAY LIKE THIS THROUGH MONDAY. AFTER MONDAY MOISTURE BEGINS TO
MOVE IN FROM THE SOUTHEAST...THEN THE MODELS DIVERGE. THE GFS
BRINGS SHOWERS IN TUESDAY NIGHT...THE ECMWF HAS SHOWERS JUST
SKIRTING THE MARIANAS THURSDAY AND FRIDAY...THE UKMET LOOKS DRY
THROUGH TUESDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY WAS ISSUED UNTIL 6 PM THIS EVENING FOR EAST
WINDS GUSTING TO ABOUT 25 KNOTS. WITH TROPICAL STORM PEIPAH
CENTERED NEAR 4N140E MOVING A LITTLE FARTHER WEST...SUNDAY
PROMISES TO BE A LITTLE LESS WINDY. HOWEVER...CONDITIONS WILL
LIKELY BE MARGINAL AGAIN FOR A SMALL CRAFT ADVISORY WITH WINDS OF
15 TO 20 KNOTS AND SEAS OF 7 TO 9 FEET.

&&

.FIRE WEATHER...
A DRY TRADE-WIND PATTERN CONTINUES THROUGH MONDAY WITH MODERATE
TO FRESH TRADE WINDS AND PROLONGED DRYNESS. A RED FLAG WARNING
WAS ISSUED FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN
EFFECT THROUGH SUNDAY WHICH MAY NEED TO BE EXTENDED THROUGH
MONDAY OR TUESDAY. THE KBDI HAS RISEN TO 603 IN THE EXTREME
CATEGORY TODAY WITH BREEZY CONDITIONS AND RELATIVE HUMIDITY
FALLING BELOW 60 PERCENT IN THE AFTERNOON FOR THE NEXT FEW DAYS.

&&

.EASTERN MICRONESIA...
TRADE WIND CONVERGENCE WILL BRING SCATTERED SHOWERS TO POHNPEI
TONIGHT THROUGH MONDAY NIGHT AND THROUGH MONDAY OVER KOSRAE. THE
CONVERGENCE ZONE WILL REMAIN CLOSE TO POHNPEI AND KOSRAE. THIS
WILL RESULT IN MOSTLY CLOUDY SKIES AND ISOLATED THUNDERSTORMS
THROUGH AT LEAST THURSDAY FOR BOTH LOCATIONS.

THE SCATTERED SHOWERS THAT WERE OVER MAJURO THIS MORNING HAVE
MOVED SOUTH OF THE AREA. THIS DRY PERIOD WILL BE SHORT LIVED AS A
SURFACE TROUGH WILL PUSH IN FROM THE EAST AND BRING SCATTERED
SHOWERS BACK TO MAJURO LATE TONIGHT. THE SCATTERED SHOWERS WILL
PERSIST THROUGH SUNDAY.

LARGE EAST-NORTHEAST TRADE-WIND SWELL AND WIND WAVES WILL CAUSE
HAZARDOUS SURF ALONG EAST FACING REEFS OF KOSRAE THROUGH AT LEAST
MONDAY.

&&

.WESTERN MICRONESIA...
THE BIG CONCERN IS TROPICAL STORM PEIPAH (05W). THE LATEST JTWC
TRACK BRINGS IT OVER KOROR SOMETIME ON SUNDAY. THE TROPICAL STORM
HAS BECOME A BIT SHEARED THIS AFTERNOON. THIS MAY SLOW
INTENSIFICATION BUT ONLY BRIEFLY. ITS FORWARD SPEED DID INCREASE
THIS MORNING. AT THE PRESENT TIME TROPICAL STORM FORCE WINDS ARE
EXPECTED ACROSS PALAU SUNDAY AFTERNOON AND NIGHT. THIS SYSTEM IS
STILL DEVELOPING HOWEVER AND THINGS COULD CHANGE. SINCE YAP IS
EXPECTED TO BE NORTH OF THE SYSTEM WINDS WILL REMAIN BELOW
TROPICAL STORM FORCE INTENSITY. THE WINDS STILL COULD BE GUSTY
BECAUSE OF INCREASED PRESSURE GRADIENT. FOR PALAU...SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS BECOMING NUMEROUS ARE POSSIBLE
SUNDAY AND SUNDAY NIGHT. ETRAP SHOWS HEAVY RAIN OVER PALAU IS
POSSIBLE NEAR THE PEAK OF STORM. THIS IS REFLECTED IN THE HLS.
SCATTERED SHOWERS ARE EXPECTED AT YAP TONIGHT TROUGH SUNDAY
NIGHT.

TRADE-WIND CONVERGENCE WILL BRING MOSTLY CLOUDY SKIES AND A FEW
SHOWERS THROUGH THE FORECAST FOR CHUUK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...RED FLAG WARNING UNTIL 6 PM CHST THIS EVENING FOR GUZ001.

     FIRE WEATHER WATCH FROM 6 PM CHST THIS EVENING THROUGH SUNDAY
     EVENING FOR GUZ001.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST THIS EVENING FOR PMZ151>154.

&&

DEVITA/ZIOBRO

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:05 PM CDTFire Weather WatchGUM23 hr

Nearby

Red Flag Warnings in Guam, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.